Aa
A
A
Close
116879 tn?1266519849
Can amoxicillin cause diarrhea??
DD had been on this for an ear infection for 3 days...since it has started, she has had very smelly diarrhea like 3 times a day.. yes she drinks some water but this is just nasty and I am not sure is it a virus or side effect?? I am taking her in on Saturday to see what's up.  Anyone else' kid have this response to this medicine before??
Cancel
9 Answers
Page 1 of 1
Avatar universal
Yes, it can definitely cause diarrhea. I would call the doctor and let him know.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Yes, every time my kids take any antibiotic they get diarrhea.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
93532 tn?1349374050
Yep, antibiotics will just about always cause loose, stinky stools. Heck, even when I have been on them my kids have had those effects through getting it in the breastmilk. Keep her bottom slathered with diaper cream to protect it from getting burned by the stool and if it turns bright red, chances are yeast is involved. If so, nystatin will clear it right up.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
246850 tn?1246163948
I always ask that they dont give Kennedy Amoxicillin and this is exactly why! Zithromax is about the only one that dont give her diarhea. And listen to what Andi said about her bottom thats the worst.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
60890 tn?1366361719
yes my ds has just finished a course of amoxicillin for a chest infection and he has had the stinkiest and loosest stools in his nappies since a day after he started taking it. he has been doing 3 poos a day in his nappies too. hopefully tomorrow should be the last day i see another nappy like he's had and then it will be well on its way out of his system!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
116879 tn?1266519849
Okay, has anyone tried the Lactolin or Kulture L Culture L??? or some type of granuals to give baby when they have diarrea?? How effective is it??
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Any antibiotic can strip our intestines of our natural bacteria thus causing diarrhea.  I heard that bananas are good in this situation.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
First, amoxicillin can cause diarrhea, and this is very common.  *However*, another infection (Clostridium difficile) can also be the culprit.  How do you tell them apart?

1) Antibiotic associated -- Amoxicillin causes diarrhea in up to 8% of patients.  This diarrhea would likely start immediately with initiation of therapy.

2) CDiff -- only starts 3-5 days *after* starting antibiotics.  Usually green stools, maybe a low grade fever.  Up to 10-15 watery bowel movements per day.  Can be serious, and needs new antibiotics to treat (Flagyl).


When in doubt, call your doctor.

Your friendly M.D.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
With an antibiotic you need a probiotic...acidolpholus(sp). Put a capsule (the contents of, however) in the babe's bottle. That is the good bacteria (found in yogurt). Antibiotics kill the bad bacteria as well as the good ones, they don't discriminate!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Maternal & Child Community Resources